• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Enbrel (etanercept)

Audience: Rheumatologists, dermatologists, other healthcare professionals, patients 

[Posted 05/01/2008] Amgen and Wyeth Pharmaceuticals informed healthcare professionals of revisions to prescribing information for Enbrel. The revisions include a BOXED WARNING about infections, including serious infections leading to hospitalization or death that have been observed in patients treated with Enbrel. Infections have included bacterial sepsis and tuberculosis. The ADVERSE REACTIONS section of the label was updated to include information regarding global clinical studies and the rate of occurrence of tuberculosis in patients treated with Enbrel. Healthcare professionals should screen patients for latent tuberculosis infection before beginning Enbrel. Patients should be educated about the symptoms of infection and closely monitored for signs and symptoms of infection during and after treatment with the drug. Patients who develop an infection should be evaluated for appropriate antimicrobial treatment and, in patients who develop a serious infection, Enbrel should be discontinued.

[March 14, 2008 - Dear Healthcare Professional Letter - Amgen/Wyeth]
[February, 2008 - Label - Amgen/Wyeth]